Tacrolimus (FK506) has recently been approved for immunosuppression in organ transplantation, although its use is accompanied by a wide spectrum of neurotoxic side effects. We describe the clinical, radiological, and pathological features of 3 cases of tacrolimus-related leukoencephalopathy. The syndrome of immunosuppression-related leukoencephalopathy is proposed as an uncommon neurological syndrome occurring in patients with organ transplants involving demyelination, in particular in the parieto-occipital region and centrum semiovale. Although the syndrome is not associated with a particular (absolute) serum level of tacrolimus, it resolves spontaneously upon decreasing the dose. The tacrolimus-related syndrome has a similar radiographic and pathologic appearance as the analogous syndrome that occurs in patients taking cyclosporine.
|Original language||English (US)|
|Number of pages||6|
|Journal||Annals of Neurology|
|State||Published - Oct 1 1996|
ASJC Scopus subject areas
- Clinical Neurology